Alert archive / California / Wind Advisories in 2017

Wind Advisory 15, NWS Sacramento, CA

February 6, 2017

NWS Sacramento, CA issued this wind advisory at Feb 6, 2017, 3:40 AM PST. It took effect at Feb 7, 2017, 12:00 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2017, 3:40 AM PST (11:40 UTC)
In effect from
Feb 7, 2017, 12:00 AM PST
Expired
Feb 7, 2017, 12:00 PM PST
In force
12 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

460 
WWUS76 KSTO 061140
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
340 AM PST MON FEB 6 2017

CAZ017>019-061945-
/O.CAN.KSTO.WI.Y.0014.000000T0000Z-170206T2000Z/
/O.NEW.KSTO.WI.Y.0015.170207T0800Z-170207T2000Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF SACRAMENTO, FAIRFIELD/SUISUN, STOCKTON, 
AND MODESTO
340 AM PST MON FEB 6 2017

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST
TUESDAY.

* TIMING...GUSTY SOUTHERLY WIND CONTINUES TODAY BUT WILL INCREASE
  AGAIN LATER TONIGHT AND CONTINUE INTO MIDDAY TUESDAY.

* WINDS...SOUTH WIND 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...POSSIBLE DOWNED TREES AND POWER OUTAGES ALONG WITH 
  DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS TO 40 MPH OR HIGHER ARE POSSIBLE. 
WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING 
DIFFICULT. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ015-016-064-066-061945-
/O.NEW.KSTO.WI.Y.0015.170207T0800Z-170207T2000Z/
/O.CON.KSTO.WI.Y.0014.000000T0000Z-170206T2000Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
INCLUDING THE CITIES OF REDDING, RED BLUFF, CHICO, OROVILLE, 
MARYSVILLE/YUBA CITY, LAKEPORT, AND PARADISE
340 AM PST MON FEB 6 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...
...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST
TUESDAY. 

* TIMING...STRONGEST WIND THIS MORNING, AND THEN AGAIN LATER
  TONIGHT INTO MIDDAY TUESDAY.

* WINDS...SOUTH WIND 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...POSSIBLE DOWNED TREES AND POWER OUTAGES ALONG WITH 
  DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS TO 40 MPH OR HIGHER ARE POSSIBLE. 
WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING 
DIFFICULT. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ067-061945-
/O.NEW.KSTO.WI.Y.0015.170207T0800Z-170207T2000Z/
MOTHERLODE-
INCLUDING THE CITIES OF GRASS VALLEY AND JACKSON
340 AM PST MON FEB 6 2017

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST
TUESDAY. 

* TIMING...LATE TONIGHT INTO MIDDAY TUESDAY.

* WINDS...SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...POSSIBLE DOWNED TREES AND POWER OUTAGES ALONG WITH 
  DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS TO 40 MPH OR HIGHER ARE POSSIBLE. 
WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING 
DIFFICULT. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ013-063-061945-
/O.CON.KSTO.WI.Y.0014.000000T0000Z-170206T2000Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
INCLUDING THE CITIES OF SHASTA DAM AND ALDER SPRINGS
340 AM PST MON FEB 6 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* TIMING...STRONGEST WIND THIS MORNING.

* WINDS...SOUTH WIND 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...POSSIBLE DOWNED TREES AND POWER OUTAGES ALONG WITH 
  DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS TO 40 MPH OR HIGHER ARE POSSIBLE. 
WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE DRIVING 
DIFFICULT. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
2 follow-up statements
194 
WWUS76 KSTO 061922
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1122 AM PST MON FEB 6 2017

CAZ015-016-064-066-071500-
/O.CAN.KSTO.WI.Y.0014.000000T0000Z-170206T2000Z/
/O.CON.KSTO.WI.Y.0015.170207T0800Z-170207T2000Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
INCLUDING THE CITIES OF REDDING, RED BLUFF, CHICO, OROVILLE, 
MARYSVILLE/YUBA CITY, LAKEPORT, AND PARADISE
1122 AM PST MON FEB 6 2017

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY VALID FOR THIS MORNING. 

* TIMING...WIND WILL INCREASE AGAIN TONIGHT WITH STRONGEST SPEEDS
  FROM MIDNIGHT INTO MIDDAY TUESDAY.

* WINDS...SOUTH WIND 20 TO 30 MPH WITH GUSTS TO 50 MPH AND EVEN
  HIGHER SPEEDS OVER FOOTHILLS.

* IMPACTS...POSSIBLE DOWNED TREES AND POWER OUTAGES ALONG WITH 
  DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS TO 40 MPH OR HIGHER ARE
POSSIBLE. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE
DRIVING DIFFICULT. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO


&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ013-063-062030-
/O.CAN.KSTO.WI.Y.0014.000000T0000Z-170206T2000Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
INCLUDING THE CITIES OF SHASTA DAM AND ALDER SPRINGS
1122 AM PST MON FEB 6 2017

...WIND ADVISORY IS CANCELLED FOR WEAKENING WINDS THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY. 

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ017>019-067-071500-
/O.CON.KSTO.WI.Y.0015.170207T0800Z-170207T2000Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE-
INCLUDING THE CITIES OF SACRAMENTO, FAIRFIELD/SUISUN, STOCKTON, 
MODESTO, GRASS VALLEY, AND JACKSON
1122 AM PST MON FEB 6 2017

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
PST TUESDAY...

* TIMING...WIND WILL INCREASE AGAIN TONIGHT WITH STRONGEST SPEEDS
  FROM MIDNIGHT INTO MIDDAY TUESDAY. 

* WINDS...SOUTH WIND 20 TO 30 MPH WITH GUSTS TO 50 MPH AND EVEN
  HIGHER SPEEDS OVER FOOTHILLS.

* IMPACTS...POSSIBLE DOWNED TREES AND POWER OUTAGES ALONG WITH 
  DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS TO 40 MPH OR HIGHER ARE
POSSIBLE. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE
DRIVING DIFFICULT. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
735 
WWUS76 KSTO 071100
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
300 AM PST Tue Feb 7 2017

CAZ015>019-064-066-067-072000-
/O.CON.KSTO.WI.Y.0015.000000T0000Z-170207T2000Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Northern San Joaquin Valley-Clear Lake/Southern Lake County-
Northeast Foothills/Sacramento Valley-Motherlode-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, 
Modesto, Lakeport, Paradise, Grass Valley, and Jackson
300 AM PST Tue Feb 7 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* TIMING...STRONG GUSTY SOUTHERLY WINDS WILL CONTINUE INTO MIDDAY.

* WINDS...SOUTH WIND 20 TO 30 MPH WITH GUSTS 45 TO 55 MPH.

* IMPACTS...POSSIBLE DOWNED TREES AND POWER OUTAGES ALONG WITH 
  DIFFICULT DRIVING CONDITIONS, ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS TO 40 MPH OR HIGHER ARE
POSSIBLE. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE AND MAKE
DRIVING DIFFICULT. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 5, 3:32 PM PST, 12 hours 8 minutes earlier.

Area forecast discussion, Feb 5, 3:32 PM PST, 12 hours 8 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
332 PM PST Sun Feb 5 2017

.Synopsis...

Series of Pacific storms will bring periods of moderate to heavy
rain and mountain snow with strong wind to Interior Northern
California beginning tonight through Friday.

&&

.Discussion...

Next storm is rapidly approaching the coast this afternoon with
main moisture plume currently located between 130W and the CA
coast. Forecast for the next 24 hours still largely intact with
only minor changes. Latest hi-res guidance shows precipitation
moving into the coastal range in a few hours, into the Valley by
4-6pm, and into the Sierra shortly thereafter. Winds will also
begin to pick up in this timeframe, strongest late tonight into
Monday morning. Wind advisory remains in effect with gusts of 40
to 50 mph across the central Valley and 50+ at highest elevations.
Possible downed trees or branches and localized power outages
during this period. Moderate to heavy precipitation will continue
overnight into Monday morning with substantial orographic flow
across the Sierra. Snow levels will remain around 5500-6000 feet
with heavy snow and gusty winds causing treacherous travel and
whiteout conditions at times across the passes. Winter storm
warning remains in effect.

Main front moves through the Valley by Monday morning with
precipitation becoming more showery during the day. Moderate to
heavy precipitation will continue across the Sierra throughout the
day. Winds will taper off after noon but will still remain
breezy. Less instability noted in the models today than yesterday
as there likely will be too much cloud cover around and not much
of a break before the next storm moves in. Have kept thunderstorms
out of the forecast again.

NorCal then will be hit by another moist Pacific storm, this one
wetter and warmer than tonight's. Another round of gusty winds is
likely as the storm moves in. Heavy precipitation begins again
Monday night into Tuesday. Latest guidance has bumped up
precipitation amounts slightly for this period, especially across
the mountains. Healthy rainfall totals and little break between
storms will lead to rising water levels on area rivers and
streams. Some road and localized urban flooding as well. Something
to monitor for upcoming forecasts...have held off any sort of
areal flood products for now to assess how much falls with the
first storm. Tricky part of the forecast remains just how fast
snow levels will rise. Current projects have snow levels starting
around 6000 feet Monday night with heavy snow impacting the passes
through about Tuesday morning. Then steadily rising above pass
levels (8000-9000 feet) Tuesday afternoon into evening. Exact
timing will be key to impacts and travel hazards. Precipitation
turns more showery again Wednesday.

CEO

&&

.EXTENDED DISCUSSION (Thursday THROUGH Sunday)

Another storm system is on track to affect northern California
this Thursday. Upper level trough deepens off the coast and
strong low to mid level jet stream is anticipated to round the
base and into the forecast area Thursday into Thursday night. The
influx of stronger winds aloft and pressure gradient over the
forecast area will create strong southerly winds, especially for
higher terrain locations.

Plenty of moisture being advected ahead of the trough will allow
for widespread moderate to heavy precipitation to develop. The
system will be on the warm side with snow levels starting at 8000
feet and dropping to between 4000 and 5000 feet by Friday night.
With previous snowfall and rain leading up to this incoming
system, flooding is possible with the additional rainfall
expected. Heavy rain should shift to heavy snow Friday as snow
levels fall to below pass level.

The storm system will begin to exit northern California for the
coming weekend when an upper level ridge of high pressure builds
in from the west. Expecting conditions to dry out with
temperatures warming to near normal.

&&

.AVIATION...

MVFR ceilings for the northern Sacramento Valley with VFR
conditions elsewhere through this evening before widespread
MVFR conditions become prevalent as rain affects the terminals.
Strong southerly winds expected overnight for the valley with
gusts upwards of 50 mph for the Sierra. MVFR conditions should
continue through tomorrow afternoon.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning from 7 PM this evening to 4 PM PST Tuesday
for West Slope Northern Sierra Nevada-Western Plumas
County/Lassen Park.

Wind Advisory until noon PST Monday for Carquinez Strait and
Delta-Central Sacramento Valley-Clear Lake/Southern Lake County-
Mountains Southwestern Shasta County to Northern Lake County-
Northeast Foothills/Sacramento Valley-Northern Sacramento Valley-
Northern San Joaquin Valley-Shasta Lake Area / Northern Shasta
County-Southern Sacramento Valley.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 4:05 AM PSTFlood WatchSTO29 hr
Feb 6, 9:02 AM PSTRiver Flood WarningSTOAmador, El Dorado, Sacramento42 hr
Feb 6, 12:27 PM PSTAreal Flood AdvisorySTOShasta9 hr
Feb 6, 2:13 PM PSTRiver Flood WarningSTOTehama25 days
Feb 6, 2:53 PM PSTRiver Flood WarningSTOSolano, Yolo24 days

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.